MAUDE Adverse Event Report: COVIDIEN VIANCE CROSSING CATH; CATHETER, PERCUTANEOUS

COVIDIEN VIANCE CROSSING CATH; CATHETER, PERCUTANEOUS
Catalog Number VNC-SD-150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Perforation (2001)
Date of Event 05/29/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient in this incident had a total right proximal to mid iliac occlusion that was approached retrograde on the right side.The vessel was pre-dilated.The target lesion was a cto (chronic total occlusion-100%) with severe calcification.The vessel was moderately tortuous.A viance catheter was initially used to try and cross the lesion but went sub-intimal and potentially outside the vessel in this attempt below the occlusion.A guide wire and re-entry catheter were used successfully to eventually navigate past the lesion and re-enter the iliac.Treatment to the proximal right iliac then was originally approached with the thought in mind of using a protégé gps on the ostial and proximal iliac with the goal of not compromising or jailing the internal iliac.A 10x80 protégé gps was deployed successfully.An everflex 8x80 was used to treat a stenosis on the left iliac successfully as well.It was then noted the patient¿s bladder looked compressed, a typical sign of an internal bleeding situation.A non-mdt covered stent was placed distal to the 10x 80 protégé in the right iliac where the bleed appeared to be and this seemed to resolve the issue.Upon further examination of the proximal right protégé gps stent, there was some angiographic haziness in the stent and the decision was made to post dilate the stent.The post dilatation was done with a 9x40 evercross.After post dilatation, the angiographic image showed a massive perforation at the stent level.A 10x38 non-mdt stent was placed in the 10mm protégé stent and additional 9x 38 or 9x58 no n-mdt stent were deployed distal to the 10x38 stent.Angiographically, the perforation seemed to be resolved.There was no difficulty with deploying the protégé stents or removing the delivery systems.The patient left the cath lab and was put into icu.Later in icu the patient had to be intubated and then had to go to the operating room for surgery.The patient later died the next day.This patient had many additional issues that were not elaborated.No cause of death nor autopsy report is available.

Brand Name
VIANCE CROSSING CATH
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7640842
Report Number2183870-2018-00355
Device Sequence Number1818493
Product Code DQY
UDI-Device Identifier00821684073759
UDI-Public00821684073759
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K113589
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2020
Device Catalogue NumberVNC-SD-150
Device Lot NumberA610913
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2018
Initial Report FDA Received Date06/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;